Treating coronavirus symptoms at home

Coronavirus (COVID-19)

To help yourself stay well while you're at home:

  • rest and sleep
  • drink plenty of water to avoid dehydration – drink enough so your pee is light yellow and clear
  • take paracetamol to lower your temperature

Can I take ibuprofen if I have coronavirus?

There is currently no strong evidence that ibuprofen can make coronavirus (COVID-19) worse.

But until we have more information, take paracetamol to treat the symptoms of coronavirus, unless your doctor has told you paracetamol is not suitable for you.

If you are already taking ibuprofen or another non-steroidal anti-inflammatory (NSAID) on the advice of a doctor, do not stop taking it without checking first.

What to do if you need medical help while self-isolating

Use the NHS 111 online coronavirus service if:

  • you feel you cannot cope with your symptoms at home
  • your condition gets worse

Only call 111 if you cannot get help online.